Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 27, 2022, 1:01 PM MST for Mohave County, Arizona; Clark County, Lincoln County, Nye County, Nevada. It took effect at Apr 28, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2022, 1:01 PM MST (20:01 UTC)
- In effect from
- Apr 28, 2022, 11:00 AM MST
- Expired
- Apr 28, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700 WWUS85 KVEF 272001 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 101 PM PDT Wed Apr 27 2022 AZZ101-102-NVZ463>466-281200- /O.UPG.KVEF.FW.A.0003.220428T1800Z-220429T0300Z/ /O.NEW.KVEF.FW.W.0005.220428T1800Z-220429T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 101 PM PDT Wed Apr 27 2022 /101 PM MST Wed Apr 27 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM PDT /8 PM MST/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 463, 464, 465, and 466. * TIMING...Late Thursday morning through Thursday evening. * WIND...Southwest wind 20 to 30 mph with gusts up to 40 mph will be possible in the watch area. * HUMIDITY...Afternoon humidity values of 5 to 15 percent. * IMPACTS...With dry fuels, enhanced winds, and low afternoon RH,any fires that develop will likely spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
686 WWUS85 KVEF 280816 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 116 AM PDT Thu Apr 28 2022 AZZ101-102-NVZ463>466-281800- /O.CON.KVEF.FW.W.0005.220428T1800Z-220429T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 116 AM PDT Thu Apr 28 2022 /116 AM MST Thu Apr 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 463, 464, 465, and 466. * TIMING...Late this morning through this evening. * WIND...Southwest wind 20 to 30 mph with gusts up to 40 mph. * HUMIDITY...Afternoon humidity values of 5 to 15 percent. * IMPACTS...With dry fuels, enhanced winds, and low afternoon RH, any fires that develop will likely spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
212 WWUS85 KVEF 281747 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1047 AM PDT Thu Apr 28 2022 AZZ101-102-NVZ463>466-290300- /O.CON.KVEF.FW.W.0005.220428T1800Z-220429T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1047 AM PDT Thu Apr 28 2022 /1047 AM MST Thu Apr 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In Nevada...Fire weather zones 463, 464, 465, and 466. * TIMING...Late this morning through this evening. * WIND...Southwest wind 20 to 30 mph with gusts up to 40 mph. * HUMIDITY...Afternoon humidity values of 5 to 15 percent. * IMPACTS...With dry fuels, enhanced winds, and low afternoon RH, any fires that develop will likely spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
728 WWUS85 KVEF 290238 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 738 PM PDT Thu Apr 28 2022 AZZ101-102-NVZ463>466-290345- /O.EXP.KVEF.FW.W.0005.000000T0000Z-220429T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 738 PM PDT Thu Apr 28 2022 /738 PM MST Thu Apr 28 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... Wind gusts have largely fallen below 35 MPH, thus the Red Flag Warning will be allowed to expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 27, 10:35 AM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 27, 10:35 AM MST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1035 AM PDT Wed Apr 27 2022 .SYNOPSIS...A series of systems will brush the region the next few days producing gusty afternoon southwest winds with the windiest day on Thursday. Temperatures will stay well above normal today before falling again late in the week with dry conditions persisting into next week. && .UPDATE... Sunny skies across much of the area today ahead of a shortwave that will pass through the region Thursday. South to southwest winds will increase early this afternoon with most areas seeing winds between 15-25 mph. Areas across western San Bernardino County will see wind gusts around 30 mph this afternoon. Temperatures will be a few degrees above normal this afternoon. && PREV DISCUSSION 131 AM PDT Wed Apr 27 2022 .SHORT TERM...through Thursday night. Mild morning in progress under considerable cloudiness. Local wind gusts approaching 30 mph across the western Mojave Desert, elsewhere wind are light. Clouds slated to exit the area early this morning as upper level disturbance presently over northern San Bernardino County moves east into north central Arizona by late morning. Forecast calls for pretty similar conditions to yesterday. Highs running about 7-9 degrees above normal with developing south-southwest wind gusts 20- 30 mph throughout the day. With second system approaching, break in the cloudiness will be brief as HREF shows clouds developing along and just east of the southern Sierra in the late morning. The area will continue over the region into Thursday morning before shifting eastward. Models remain in good agreement in regards to depth and timing of trough as it crosses the Great Basin Thursday. Only anticipate minor wind impacts across the western Mojave Desert of San Bernardino County where gusts will top out between 40-50 mph. Will be issuing a Wind Advisory for that area between 11 am - 11 pm PDT Thursday. Elsewhere, it will be windy but only looking at gusts between 30-40 mph. .LONG TERM...Friday through next Wednesday. Zonal flow sets up for Friday and Saturday, which will bring warmer temperatures and lighter winds to the region. The weather pattern then becomes a bit more progressive with occasional shortwaves moving through the mean flow at times. None of these systems look very impactful, mainly bringing occasional afternoon breezes to the region starting Sunday afternoon but no high impact winds are currently anticipated based on ensemble data and the general synoptic setup of each wave. Above normal temperatures are expected in the long term period, with Sunday and Monday likely being the warmest days of the stretch as heights rise, skies will be sunny, and elevated winds will allow for ample mixing. && .FIRE WEATHER...Passage of a deeper trough Thursday will lead to an elevated fire weather threat across southern Nevada and northwest Arizona. Elevated threat is from strong winds and low relative humidity. A Fire Weather Watch remains is effect for portions of southern Nevada and northwest Arizona for late Thursday morning into Thursday evening. && .AVIATION...For Harry Reid...Light winds favoring a southerly direction will remain through Tuesday morning. South-southwest winds will increase between 10-12Z, with gusts around 15-20 knots. South- southwest winds will gradually increase through the afternoon, with gusts around 25 knots. Southwest winds will remain elevated with gusts around 20 knots overnight tonight. Considerable clouds above 15 kft will scatter out by 12-13Z Wednesday morning, leaving a brief period of SKC through the morning with high clouds moving in by late afternoon aoa 20 Kft. For the rest of southern Nevada, northwest Arizona and southeast California...Generally, light winds will continue across the region through early Wednesday morning with decreasing mid-high clouds. South-southwest winds gusting around 20-25 knots will develop Wednesday morning and continue through the afternoon at TAF sites and across the region. Winds will decrease some Wednesday night across portions of the region, with gusts remaining possible overnight Wednesday for the Las Vegas Valley TAF sites and at KDAG, where southwest to westerly winds will remain and even increase through Thursday morning. A brief period of SKC is expected through Wednesday morning with high clouds aoa 20 Kft moving in again by late afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow SHORT TERM/FIRE WEATHER...Pierce LONG TERM...Nickerson AVIATION...Peters For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.